MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Lot Number 0031083410
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter difficulty removal occurred.The 70% stenosed target lesion was located in the not very tortuous and moderately calcified left circumflex artery (lcx).A non-bsc guide was used to predilate the lesion with a 3 x 12mm nc emerge and successfully implanted a 3.50 x 16mm synergy megatron drug-eluting stent.However, during the removal of the stent delivery system (sds), it would not come back through the guide.Everything was successfully removed after multiple attempts of inflating and deflating the balloon at both low and high pressures.The procedure was completed with the original device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy megatron mr us 3.50 x 16mm stent delivery system (sds) was returned for analysis.A visual examination performed, and device was inserted through the guide catheter with the guidewire inserted through the wire lumen.Exposed from the tip of the guide was approximately 2mm of the distal end of the balloon.When the device was removed from the guide (without the use of an excessive force) it was identified that the distal and midshaft extrusion had been severely stretched.No tears or holes were observed in the extrusion.Microscopic revealed the stent was implanted in the patient and therefore was not returned.When the device was withdrawn from the guide, a visual and microscopic examination of the balloon material identified no tears or holes in the balloon.A visual and microscopic examination of the bumper tip showed no signs of distal tip damage.A visual, microscopic and device to device interaction test was performed.When the device was placed under vacuum, it was possible to retract the device back out from the guide with no resistance noted.When the device was removed from the guide (without the use of an excessive force) it was identified that the distal extrusion had been severely stretched.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18796619
Report Number2124215-2024-11737
Device Sequence Number17936595
Product Code NIQ
UDI-Device Identifier08714729985617
UDI-Public08714729985617
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Lot Number0031083410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLON USED TO PREDILATE: 3 X 12MM NC EMERGE; BALLON USED TO PREDILATE: 3 X 12MM NC EMERGE
Patient SexMale